Jump to content

1exception: Post Wellbutrin / bupropion weight gain


1exception

Recommended Posts

Hello,

 

I am from Missouri, and have been taking Wellbutrin for years (300mg) I have been tapered off more or less. I have noticed weight gain, which I am not enjoying. How long does it last and is there anything I can do to stop it aside from taking Wellbutrin again? 
 

Thank you.

Link to comment
  • ChessieCat changed the title to 1exception: Post Wellbutrin / bupropion weight gain
  • Moderator Emeritus

Hello 1exception,

 

Welcome to SA. 

 

Are you now completely off Wellbutrin?  Did you taper off?  How are you feeling?  Do you think you might be experiencing withdrawal symptoms?  Here is a helpful checklist:

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

If you are experiencing withdrawal symptoms, it means that you have stopped/reduced the drug too quickly.  If this has happened to you, please let us know and we can discuss whether you might reinstate/updose a small amount to help with the withdrawal symptoms.

 

Please create your drug signature following these instructions and include ALL drugs and supplements, details for anything less than 2 years and summary for older:

 

Instructions:  Withdrawal History Signature
Account Settings – Create or Edit a signature

 

Unfortunately I do not know of any way that you can stop the weight increase.  A dietitian might be able to assist you.  From what I have found on the internet, Wellbutrin tends to cause people to lose weight so it seems that as consequence of stopping the drug you are gaining weight.

 

From https://www.drugs.com/tips/wellbutrin-patient-tips

 

Quote

 

More likely than other antidepressants to cause weight loss; however, may also cause weight gain in some people.

 

 

 

I also found the following:

 

 

Quote

 

Weight Loss on Wellbutrin - Modern Fit

People have reported losing up to 100 lbs while on the medication.

 

 

 

Below is the link to the search for Wellbutrin in SA's Weight topic  weight-gain-weight-loss-appetite-changes-hunger/

 

https://www.survivingantidepressants.org/search/?q=wellbutrin&quick=1&type=forums_topic&item=15877

 

I did a search and found another member with the same issue:

 

survivingwellbutrin-wellbutrin-withdrawal-weight-gain

 

You could do a search for other members taking the same drug.

 

If there is anything else that we can provide information about?  Please let us know.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Thanks for your reply. I’m completely off of Wellbutrin and have been completely been off of it since July. I’ve tapered from 300 to 150 and then no more. I have considered taking 150 mg to see if that’s going to make any difference. 

Link to comment
  • Moderator Emeritus

Thank you for providing further information.

 

You tapered off very quickly.  If you have not experienced withdrawal symptoms then you have been very fortunate.  Stopping at 150mg is classed as cold turkey.  However, please be aware that if you went back on Wellbutrin and then decided to stop it again, things might be different.

 

Because SA is a site for tapering/going off psychiatric drugs we cannot provide any specific support with regards to you taking Wellbutrin again but we can provide you with some information.  I will caution you that returning to 150mg after being off since July, so at least 3.5 months, might be too high a dose.  When reinstating a drug we always caution members to start with a small dose and gradually increase.  It is better to do this than to risk taking too much, which could possibly cause issues.  Please read Post #1 of this topic.  The information explains about being careful about the amount you take.

 

This topic explains how to get non standard doses:

 

tips-for-tapering-off-wellbutrin-sr-xr-xl-zyban-buproprion

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy